Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 2003 Jul 12;147(28):1370-2.

[Withdrawal symptoms in a neonate following exposure to venlafaxine during pregnancy].

[Article in Dutch]

Author information

  • 1Afd. Kindergeneeskunde, TweeSteden ziekenhuis, Postbus 90.107, 5000 LA Tilburg. rdmoor@tsz.nl

Abstract

Withdrawal symptoms occurred in a male neonate after maternal use of venlafaxine for depression during pregnancy. The symptoms were restlessness, hypertonia, jitteriness, irritability and poor feeding. The diagnosis was confirmed by a temporary improvement after administration of a low dose (1 mg) of venlafaxine to the boy. Eventually the symptoms began to decline spontaneously, and ceased after 8 days. Exposure to venlafaxine and other antidepressants which inhibit serotonin reuptake during the third trimester of pregnancy carries the risk of a neonatal withdrawal syndrome.

PMID:
12892015
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk